Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Whales and the universal completion
HTML articles powered by AMS MathViewer

by Gerard Buskes and Arnoud van Rooij PDF
Proc. Amer. Math. Soc. 124 (1996), 423-427 Request permission

Abstract:

In this paper we introduce whales in the collection of subsets of the Boolean algebra of bands in a Dedekind complete Riesz space and employ them to give a short (and constructive) proof of the existence of universal completions for Archimedean Riesz spaces.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46A40
  • Retrieve articles in all journals with MSC (1991): 46A40
Additional Information
  • Gerard Buskes
  • Affiliation: Department of Mathematics, University of Mississippi, University, Mississippi 38677
  • Arnoud van Rooij
  • Affiliation: Mathematical Institute, The University of Nijmegen, Toernooiveld, 6525 ED Nijmegen, The Netherlands
  • Received by editor(s): January 10, 1994
  • Received by editor(s) in revised form: April 4, 1994
  • Additional Notes: Both authors acknowledge partial support from NATO grant 940605.

  • Dedicated: Dedicated to the memory of Bill Causey
  • Communicated by: Palle E. T. Jorgensen
  • © Copyright 1996 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 124 (1996), 423-427
  • MSC (1991): Primary 46A40
  • DOI: https://doi.org/10.1090/S0002-9939-96-02839-0
  • MathSciNet review: 1273479